Arkansas, 2020Flooding in Arkansas, January 1 to 31, 2020
January 1 to 31, 2020 · NWS LZK · 2 events in 1 county or zone
Flooding continued on a part of the White River at Augusta from December. Heavy rain brought flooding to the Cache River at Patterson January 2.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding continued on a part of the White River at Augusta from December. Heavy rain brought flooding to the Cache River at Patterson January 2.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 31, 11:58 PM CST, 2 minutes earlier.
Area forecast discussion, Dec 31, 11:58 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1158 PM CST Tue Dec 31 2019
.AVIATION...01/06Z TAF CYCLE
VFR conds are expected to cont thru the PD. Look for high lvl
clouds to cont incrsg ovr the region. Some lower clouds wl start
to work into the FA fm the SW aft 02/00z, but any CIGS shld rmn at
VFR lvls. Light winds thru the early mrng, wl incrs fm the S on
Wed at 5 to 15 mph, with higher gusts ovr N AR. /44/
&&
.PREV DISCUSSION...(ISSUED 224 PM CST Tue Dec 31 2019)
SHORT TERM...Tonight Through Thursday Night
Current WV sat imagery and mesoanalysis data indicate cyclonic flow
exiting the CONUS over the Upper Great Lakes, with broad
anticyclonic flow moving Ewrd over the Srn periphery of the Natural
State. Strong sfc high pressure will move Ewrd through Tues,
promoting settled conditions with seasonably warm temperatures
across the forecast area.
Wed, quasi-zonal H500 flow will yield lee troughing, amplifying
rapidly through the day and driving potent sfc cyclogenesis. Winds
will shift to prevailing Srlies through Wed, providing increased
moisture transport and WAA, with temperatures in the mid-50s over
much of the state. Rain chances remain limited to far S/Ern AR Wed
evening, with increasing cloud coverage from south to north
expected.
By Thurs, an anomalously moist airmass with PWATs in excess of 1-
1.4" will exist in the warm sector of the aforementioned low. An
amplified wave will provide strong forcing for ascent with upper
diffluence and a strong jet max ejecting over the region. Low-level
isentropic ascent will also aid in driving widespread rain showers
over most of AR starting early Thurs morning and persisting through
the end of the short term and into the long term. Overall, sfc based
instability looks to be limited to non-existent, however some
marginal elevated CAPE and a few isolated thunderstorms may be
possible over S/Ern AR. Rainfall totals through the end of the
period will range from 0.25" over N/Wrn AR to 1-1.25" in Cntrl/Srn
AR.
LONG TERM...Friday Through Tuesday
A 500MB trough will be moving through the Plains region, with
the base of trough over TX/LA. On the surface, a Low will
be centered over Ern OK, with southerly flow transporting warm
air and plenty of moisture into the ArkLaMiss region. The Low will
track E/NE with a surface cold front. The front will move through
the state Friday. This system will bring rain chances through
Saturday.
Precipitation coverage will include a large portion of the state
Thursday and become more confined to the Nern and Ern portions of
the state by Friday morning, as the Low tracks NEward through MO,
and the cold frontal boundary exits the Ern AR border.
Temperatures Friday morning will be in the lower 40s in Nern AR to
the lower 50s in Sern AR. Highs Friday in the mid 40s to upper
50s.
The Nern few rows of counties could see a mix of wintry
precipitation Saturday early morning, as moisture wraps around the
Low tracking through MO/IL and surface temperatures across Nern
AR reach freezing temperatures. Lows Saturday morning in the upper
20s across Nern AR to the upper 30s across the S. No
accumulations or impacts are expected at this time. Temperatures
will warm to above freezing and precipitation will exit the state
by Saturday, mid to late morning. Highs Saturday in the lower 40s
to lower 50s.
The upper trough will have moved into the Ern CONUS by Saturday
evening, while the upper ridge enters the region, tracking east as
it loses amplitude. Surface high pressure will begin to set in
beginning Saturday, expanding SEward through the weekend.
Meanwhile, NWerly wind will transport colder and drier air into
the state through Sunday morning. At that time, the high center
will have moved SE of the state, returning S/SWerly flow which
will increase temperature and moisture. Lows Sunday morning in the
lower to mid 30s. Highs Sunday in the mid 50s to lower 60s.
Temperatures will remain near average through the rest of the
period. High temperatures Sunday through the rest of the period will
be in the mid 50s to lower 60s. Lows will continue to be in the 30s.
Some model guidance depict an upper trough and surface Low pressure
system approaching from the W as early as Tuesday morning. Others
suggest different tracks and coverage, so will keep PoPs low toward
the end of the period until forecast confidence improves.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Dec 31, 6:24 PM CST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
624 PM CST Tue Dec 31 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-020030-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
624 PM CST Tue Dec 31 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
No hazardous weather is expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flood, Woodruff
- When
- January 1, 12:00 AM CST to January 7, 6:18 PM CST
- Where
- Woodruff County, 2.7 mi WNW of Augusta to 1.15 mi W of Ruffwood
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.293, -91.415
Flooding continued on the White River at Augusta from December.
Flood, Woodruff
- When
- January 2, 11:30 AM CST to January 31, 11:59 PM CST
- Where
- Woodruff County, 0.86 mi WSW of Riverside to 0.18 mi N of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.276, -91.245
Heavy rain brought flooding to the Cache River at Patterson.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Montana, January 1, 20202 deaths · 1 event
- Debris Flows in Idaho, January 1, 2020$2.0 million · 2 events
- Flood in Alaska, January 1 to 16, 2020$200,000 · 1 event
- Flood in Wisconsin, January 1 to 2, 2020$96,000 · 1 event
- Drought in Texas, January 1 to 31, 202020 events
- Winter Storm and High Wind in Wyoming, January 1 to 2, 2020$15,000 · 66 kt wind · 7 events
- Blizzard and High Wind in Wyoming, January 1, 202071 kt wind · 12 events
- High Surf in Hawaii, January 1 to 2, 202012 events
- Drought in New Mexico, January 1 to 31, 202011 events
- Drought in Texas, January 1 to 31, 202010 events
- Winter Storm and Heavy Snow in Colorado, January 1 to 3, 202010 events
- Winter Storm and Heavy Snow in Idaho, January 1, 20207 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 878329, 878330.